Dear Ask The Doctor: I was on Microgyam contraceptive pill for around 8 years and came off it in November 2011 to start trying for a baby, since then i had my withdrawl bleed on 5.11.11 as normal and then after that i have bled every 28th day give or take i bled on 1.12.11, 28.12.11, 25.1.12 and 22.2.12 day however these periods have only lasted 3 days and have not been very heavy, does this mean i am ovulated naturally again?? I am worried because my periods are light and i have been on the pill so long put as my periods come every 28th day does this mean i am ovulating?? Before i went on the pill i had regular periods i am just getting myself worried i am not ovulating yet?
Dear Patient: It is difficult from just the light periods to know whether you are ovulating or not. Menstruation is a very complicated process and it is difficult to be 100% accurate. Ovulation usually takes place roughly 14 days after the first day of the start of a period; however, the exact timing can vary greatly from woman to woman. Certain signs of ovulation are lower pain abdomen, change in cervical mucus and rise in body temperature. You can try using ovulation predictor kits to detect the surge in luteinizing hormone (LH) in your urine just before ovulation. They're easier to use and often more accurate than the BBT method, and they can predict ovulation 12 to 36 hours in advance and help you maximize your chance of conception the very first month you use them.